I’ve been using ssri (selective serotonin reuptake inhibitors)throughout my life, I feel my sense of taste is altered?
hello my name is (…) and i am 22 yrs old from israel(so i am sorry if my english is not that well),i have been using ssri throughout my life since the age of 12 with little “stops” for 2 months per year approximately, i have been using many types of ssri(Fluoxetine,Sertraline,Fluvoxamine,etc)with doses varying from very high (80 mg-20 mg) and i am not using currently for 3 years,my question is about 2 things 1. i am really afraid these pills have ruined my sense of taste and some of my smell since i feel is really weak,i don’t enjoy flavors very much and i cant detect sweet really well. overall i feel that it as been altered,is it possible that this is an outcome from the meds? if so is it reversible?is it possible that because i have been using them throughout my adolescent and my “growing” years that the damage is irreversible?i am really worried about it and i really want to know if there is some way i can “reverse”the damage if one really exists?
2.is it possible for me to have a better ability to climax since some of the side effects of these pills is lower sex drive and lower ability to orgasm? my sex drive is not high and i want to know if it has anything to do with it.thank you
Those side effects are not perminant so do not worry
Just be aware that you ma have withdraw effects if u suddenly stop them
Hi and welcome to question doctors.com
It is linked to the long time taking of these drugs but when you stop them they will disappear with time…but gradually withdraw from them a d start yoga..meditation and relaxation training ..they will help with your sex drive and orgasm..
long term use has caused the drug dependancy, withdraw these gradually over the period of 2 months and you will be fine.
maintain adequate hydration.
it does occur due to use of this drug for long time. you can stop it after consultation with a physician and you will be fine.
THESE ARE NO PERMANENT EFFECTS. ITS DUE TO DRUG INTERACTIONS. AS YOU LOWER THE DOSE AND STOP THE DRUG,THE SYMPTOMS WILL DEFINITELY IMPROVE.